MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number ZCT300
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ethnicity and race: unknown as information was not provided.The device was manufactured at the kulim site, which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the intraocular lens (iol) was implanted in the patient's ocular sinister (left eye) on (b)(6) 2020.The iol was explanted (b)(6) 2021 due to scratch on lens.Planned vitrectomy was performed.There was no patient injury and it was reported the patient is doing fine post-operatively.Through follow-up, additional information was received confirming the incision was enlarged and suture(s) used during the explant procedure were planned.The explanted lens with replaced a non-johnson & johnson surgical vision lens.No further information is available.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 15-apr-2021.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the device code 1069 provided on the initial report needs to be corrected.Device code 1069 is no longer applicable.The correct device code is code is 3020 cosmetic issues.The following section has been updated accordingly: section h6: medical device problem code: 3020 cosmetic issues.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.Note: acknowledgement 2 for this report was received on 9/22/2022.There was a delay in receiving acknowledgement 3 due to a cdrh system issue.Multiple follow-ups were conducted with the esg help desk.On 10/18/2022 esg responded requesting to resubmit the mdr.Therefore, this report is being resubmitted on 10/19/2022.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st andrew place
santa ana CA 92705
Manufacturer Contact
somyata nagpal
1700 e. st andrew place
santa ana, CA 92705
7142478552
MDR Report Key11633404
Report Number2020664-2021-07017
Device Sequence Number3683468
Product Code MJP
UDI-Device Identifier05050474553279
UDI-Public(01)05050474553279(17)220605
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberZCT300
Device Catalogue NumberZCT300U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/27/2021
08/28/2022
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/26/2021
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight98 KG